Alert archive / Arkansas / Tornado Warnings in 2020
Tornado Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jan 11, 2020, 2:51 AM CST for Ashley County, Chicot County, Arkansas. It was in force for 54 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 2:51 AM CST (08:51 UTC)
- Expired
- Jan 11, 2020, 3:45 AM CST
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Ashley County, AR, Chicot County, AR
The radar
The Little Rock radar (KLZK), 175 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 2:54 AM CST | TORNADO | 6 Nnw North Crossett, AR | *** 1 INJ *** ONE PERSON WAS INJURED (INDIRECT) DURING CLEAN UP AFTER THE TORNADO. AN EF-1 TORNADO STARTED JUST WEST OF AR HIGHWAY 133 NEAR ASHLEY 181 ROAD WHERE SCATTERED TREES WERE DAMAGED. INTENSITY INCREASED AS IT APPROACHED HIGHWAY 133, WHERE TREES WERE S |
| Jan 11, 2:57 AM CST | TSTM WND DMG | North Crossett, AR | TREES AND POWER LINES DOWN IN NORTH CROSSETT. |
| Jan 11, 3:00 AM CST | TSTM WND DMG | 6 Sw Fountain Hill, AR | TREE DOWN ACROSS HWY 133 NEAR MILO. |
| Jan 11, 3:04 AM CST | TSTM WND DMG | 4 Sse Fountain Hill, AR | 7-8 TREES BLOCKING HWY 425. |
| Jan 11, 3:05 AM CST | TSTM WND DMG | Hamburg, AR | TREES AND POWER LINES DOWN ACROSS THE TOWN OF HAMBURG. |
| Jan 11, 3:07 AM CST | TORNADO | 3 Ne Hamburg, AR | AN EF-2 TORNADO STARTED JUST NE OF HAMBURG ALONG ASHLEY 70 ROAD AND TRACKED TO JUST EAST OF MONTROSE. THOUSANDS OF TREES WERE UPROOTED AND SNAPPED ALONG THE PATH, ALONG WITH NUMEROUS POWER LINES AND POLES BLOWN DOWN. SOME OF THE HEAVIEST DAMAGE WAS TO A MOBILE |
| Jan 11, 3:09 AM CST | TSTM WND DMG | 3 Wnw Mist, AR | TREE DOWN ON A MOBILE HOME. ADDITIONAL DAMAGE REPORTED TO A ROOF AND CARPORT. |
| Jan 11, 3:15 AM CST | TSTM WND DMG | 1 W Snyder, AR | SEVERAL TREES DOWN IN THE SNYDER COMMUNITY WITH THE HIGHWAY BLOCKED. |
| Jan 11, 3:21 AM CST | TSTM WND DMG | 2 W Montrose, AR | PICTURE OF POWER LINES DOWN ACROSS HWY 82. |
| Jan 11, 3:23 AM CST | TSTM WND DMG | 5 N Montrose, AR | TREE ACROSS HWY 165 IN BOYDELL. |
| Jan 11, 3:24 AM CST | TORNADO | Jerome, AR | A BRIEF EF-1 TORNADO WAS FOUND JUST SOUTH OF THE TOWN OF JEROME. THE TORNADO STRUCK A SERIES OF LARGE INDUSTRIAL GRAIN AND FEED SILOS AND CAUSED SUBSTANTIAL DAMAGE. ONE OF THE SILOS HAD ITS FOUNDATION RIPPED OUT OF THE GROUND AND IT WAS BOLTED INTO CONCRETE IN |
| Jan 11, 3:30 AM CST | TSTM WND DMG | Dermott, AR | SEVERAL TREES AND NUMEROUS LARGE BRANCHES DOWN ACROSS THE CITY OF DERMOTT. |
| Jan 11, 3:30 AM CST | HAIL 0.75 | Dermott, AR | PENNY SIZE HAIL IN DERMOTT. |
| Jan 11, 3:33 AM CST | TSTM WND DMG | 3 Nnw Mcmillan Corner, AR | MULTIPLE TREES AND POWER LINES DOWN ALONG HWY 65 BETWEEN DERMOTT AND LAKE VILLAGE. |
| Jan 11, 3:33 AM CST | TORNADO | 2 Wnw Lake Village, AR | *** 1 INJ *** AN EF-1 TORNADO BEGAN ON THE SOUTHEAST SIDE OF THE LAKE VILLAGE MUNICIPAL AIRPORT ON AIRPORT ROAD WHERE IT ROLLED AND ALMOST DESTROYED A MANUFACTURED HOME. IT IS AT AIRPORT ROAD WHERE ONE INJURY WAS REPORTED DUE TO A TREE FALLING ON A HOME. IT TH |
| Jan 11, 3:34 AM CST | TSTM WND DMG | 2 Nw Lake Village, AR | *** 1 INJ *** TREE DOWN ON A HOUSE. |
| Jan 11, 3:34 AM CST | TSTM WND DMG | 3 Nnw Mcmillan Corner, AR | MULTIPLE UTILITY POLES WERE SNAPPED ALONG US 65, INCLUDING TWO CONCRETE TOWERS. |
| Jan 11, 3:34 AM CST | TSTM WND DMG | Lake Village, AR | TREES DOWN ACROSS LAKE VILLAGE. |
| Jan 11, 3:36 AM CST | TORNADO | 1 S Lake Village, AR | A BRIEF EF-1 TORNADO DEVELOPED NEAR US HIGHWAY 65/US HIGHWAY 278 NEAR ARKANSAS HIGHWAY 159. IT COLLAPSED THE CENTER OF A METAL BUILDING WHERE ONLY ONE SIDE AND THE FRONT OF THE BUILDING WERE LEFT STANDING. ON THE BACKSIDE, A SHED WAS COMPLETELY DESTROYED. THE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 11:58 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
626
WFUS54 KJAN 110851
TORJAN
ARC003-017-110945-
/O.NEW.KJAN.TO.W.0001.200111T0851Z-200111T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
251 AM CST Sat Jan 11 2020
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northwestern Chicot County in southeastern Arkansas...
Ashley County in southeastern Arkansas...
* Until 345 AM CST.
* At 251 AM CST, a severe thunderstorm capable of producing a tornado
was located near North Crossett, moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Old Milo around 255 AM CST.
Hamburg and Fountain Hill around 300 AM CST.
Snyder around 310 AM CST.
Dermott around 325 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3331 9198 3338 9196 3340 9199 3339 9146
3356 9145 3356 9135 3352 9132 3352 9125
3356 9123 3351 9119 3344 9123 3344 9117
3341 9121 3338 9116 3333 9115 3301 9207
3303 9211 3315 9211 3319 9214
TIME...MOT...LOC 0851Z 244DEG 57KT 3324 9198
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
224 follow-up statements
753
WWUS54 KJAN 110900
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
300 AM CST Sat Jan 11 2020
ARC003-017-110945-
/O.CON.KJAN.TO.W.0001.000000T0000Z-200111T0945Z/
Chicot AR-Ashley AR-
300 AM CST Sat Jan 11 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CST FOR
NORTHWESTERN CHICOT AND ASHLEY COUNTIES...
At 259 AM CST, a severe thunderstorm capable of producing a tornado
was located near Old Milo, or near Hamburg, moving northeast at 65
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Snyder around 310 AM CST.
Dermott around 325 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3331 9198 3338 9196 3340 9195 3339 9146
3356 9145 3356 9135 3352 9132 3352 9125
3356 9123 3351 9119 3344 9123 3344 9117
3341 9121 3338 9116 3333 9115 3301 9207
3310 9203 3320 9201 3328 9199
TIME...MOT...LOC 0859Z 244DEG 57KT 3330 9183
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
22587
WWUS54 KJAN 110914
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
314 AM CST Sat Jan 11 2020
ARC003-017-110945-
/O.CON.KJAN.TO.W.0001.000000T0000Z-200111T0945Z/
Chicot AR-Ashley AR-
314 AM CST Sat Jan 11 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CST FOR
NORTHWESTERN CHICOT AND NORTHEASTERN ASHLEY COUNTIES...
At 313 AM CST, a severe thunderstorm capable of producing a tornado
was located over Snyder, or 10 miles northeast of Hamburg, moving
northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Montrose around 320 AM CST.
Dermott and Mcmillan Corner around 330 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3339 9146 3356 9145 3356 9135 3352 9132
3352 9125 3356 9123 3351 9119 3344 9123
3344 9117 3341 9121 3338 9116 3333 9115
3310 9180 3331 9184 3340 9189
TIME...MOT...LOC 0913Z 237DEG 59KT 3332 9165
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
CME399
WWUS54 KJAN 110925
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
325 AM CST Sat Jan 11 2020
ARC003-017-110945-
/O.CON.KJAN.TO.W.0001.000000T0000Z-200111T0945Z/
Chicot AR-Ashley AR-
325 AM CST Sat Jan 11 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CST FOR
NORTHWESTERN CHICOT AND NORTHEASTERN ASHLEY COUNTIES...
At 324 AM CST, a severe thunderstorm capable of producing a tornado
was located near Montrose, or 8 miles west of Lake Village, moving
northeast at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lake Village and Mcmillan Corner around 330 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3339 9146 3356 9145 3356 9135 3352 9132
3352 9125 3356 9123 3351 9119 3344 9123
3344 9117 3341 9121 3338 9116 3333 9115
3317 9162 3339 9160
TIME...MOT...LOC 0924Z 242DEG 61KT 3334 9143
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
CME385
WWUS54 KJAN 110935
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
335 AM CST Sat Jan 11 2020
ARC003-110944-
/O.CAN.KJAN.TO.W.0001.000000T0000Z-200111T0945Z/
Ashley AR-
335 AM CST Sat Jan 11 2020
...THE TORNADO WARNING FOR NORTHEASTERN ASHLEY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 AM CST for southeastern
Arkansas...and northwestern Mississippi.
LAT...LON 3352 9135 3353 9133 3352 9132 3352 9125
3355 9123 3351 9119 3346 9122 3345 9123
3344 9123 3344 9117 3341 9121 3339 9119
3338 9116 3333 9115 3322 9146 3356 9145
3356 9135
TIME...MOT...LOC 0934Z 242DEG 54KT 3342 9128
$$
ARC017-110945-
/O.CON.KJAN.TO.W.0001.000000T0000Z-200111T0945Z/
Chicot AR-
335 AM CST Sat Jan 11 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CST FOR
NORTHWESTERN CHICOT COUNTY...
At 334 AM CST, a severe thunderstorm capable of producing a tornado
was located over Mcmillan Corner, or near Lake Village, moving
northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Chicot County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3352 9135 3353 9133 3352 9132 3352 9125
3355 9123 3351 9119 3346 9122 3345 9123
3344 9123 3344 9117 3341 9121 3339 9119
3338 9116 3333 9115 3322 9146 3356 9145
3356 9135
TIME...MOT...LOC 0934Z 242DEG 54KT 3342 9128
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
CMEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 11, 12:04 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Jan 11, 12:04 AM CST, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1204 AM CST Sat Jan 11 2020
...SEVERE STORMS EXPECTED TONIGHT INTO SATURDAY MORNING...
.UPDATE...
Updated for 06Z aviation discussion
&&
.AVIATION...
06Z TAF discussion:
Widespread MVFR cigs with occasional IFR cigs were reported at
530Z. Sites in the nw also reported se wind with gusts 25-30kts.
MVFR conditions will prevail through Saturday afternoon along with
gusts up to 60 mph as a band of strong to severe TSRA move across
the area. MVFR cigs will persist into Saturday evening in the
north while conditions improve to VFR elsewhere. /22/
&&
.DISCUSSION...
Warm moist air continues to increase over the CWA this evening
ahead of an approaching low pressure system. Temperatures have
risen this evening from the southwest and will continue to rise
after midnight and temperature curves have been adjusted. Morning
lows have been increased a couple degrees as well. Strengthening
wind fields ahead of the approaching system have not yet
translated into the strong gusty surface winds this evening but
this will change after midnight and the Wind Advisory will remain
in place. Regional radars showed a band of thunderstorms pushing
into western Arkansas trailing back across east Texas. The
northern portion of the band was advancing eastward faster than
the southern portion of the band. As far as timing of the activity
moving into our CWA, the northern portion of the band may skirt
our northwest most counties by 2am but the remainder of the band
is expected to arrive a little slower. There remains the potential
for a few discrete cells ahead of the main band that could be
severe and produce a tornado. Local radars only have a few showers
streaming north at mid evening and the increase in severe
potential is not expected to occur in our western zones until
after midnight. /22/
Prior discussion below:
Latest surface analysis indicates that the warm sector has surged
northward, now extending across all but far east and northeast MS.
In those areas, elevated showers and thunderstorms continue due to
isentropic lift across the warm frontal baroclinic zone. Further
west, the squall line was beginning to take shape from central TX
northeastward into eastern OK.
Mid/upper level storm system, over north Mexico/southwest TX
beginning to lift out as energy transitions northeast from the
base of the trough. As this continues, expect squall line to begin
picking up eastward momentum. Very impressive shear/instability
profile with 45-50 knots of 0-1km bulk shear, 60-70 knots of 0-6km
bulk shear and 700-1000 J/kg of MLCAPE in the pre-storm
environment this evening which will lead to widespread wind
damage and tornado potential. Some strong tornadoes will also be
possible as CAM data showing periodic discrete cells immediately
in advance of the line late tonight into Saturday morning. As the
surface based mixed environment continues into the evening, gusty
winds will increase as winds aloft respond to the ejecting
system. Will maintain the Wind Advisory through Saturday.
Mid level southwest flow will remain over the region as the
system departs Saturday night. By Sunday, the old frontal boundary
along the coast will begin heading north with isentropic ascent
becoming deep enough for showers to begin breaking out by Sunday
night and thunderstorms Monday. Periodic showers and
thunderstorms will continue until Thursday when a shallow polar
airmass pours into the region and winds aloft become more
zonal./GG/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 68 70 36 63 / 73 97 2 10
Meridian 67 72 39 65 / 73 97 5 9
Vicksburg 66 69 36 60 / 93 98 1 8
Hattiesburg 68 72 41 66 / 66 97 4 15
Natchez 66 69 36 62 / 95 98 1 10
Greenville 62 64 35 55 / 97 97 1 2
Greenwood 66 69 36 58 / 85 96 2 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 8 PM CST Saturday for MSZ018-019-025>066-
072>074.
LA...Wind Advisory until 8 PM CST Saturday for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 8 PM CST Saturday for ARZ074-075.
&&
22/GGHazardous weather outlook, Jan 10, 2:49 PM CST, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 249 PM CST Fri Jan 10 2020 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-034-040-041-112100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Bolivar-Sunflower-Washington-Issaquena- Sharkey- 249 PM CST Fri Jan 10 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Tonight through Saturday FLOODING THREAT...Limited TIMING...Tonight through Saturday NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight Tonight, significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Some thunderstorms could also produce damaging winds up to 80 mph and hail. (https://www.weather.gov/images/jan/graphicast/1.png) One to three inches of rain could fall in a short amount of time as the line of storms moves through the region. Given recent rainfall and area rivers being high, this could lead to some localized flooding concerns. (https://www.weather.gov/images/jan/graphicast/3.png) Tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts up to 50 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. LAZ024>026-MSZ025>033-035>039-042>066-072>074-112100- Catahoula-Tensas-Concordia-Leflore-Grenada-Carroll-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala- Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 249 PM CST Fri Jan 10 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight through Saturday FLOODING THREAT...Limited TIMING...Tonight through Saturday NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight Tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and hail. (https://www.weather.gov/images/jan/graphicast/1.png) One to three inches of rain could fall in a short amount of time as the line of storms moves through the region. Given recent rainfall and area rivers being high, this could lead to some localized flooding concerns. (https://www.weather.gov/images/jan/graphicast/3.png) Tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts up to 50 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. 3 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:34 AM CST | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 56 min |
| Jan 11, 3:33 AM CST | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 57 min |
| Jan 11, 4:30 AM CST | Severe Thunderstorm Warning | JAN | Chicot | 60 min |
Nearby
Tornado Warnings in Arkansas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.